Indiana, 2004

Flood in Indiana, December 31, 2004

December 31, 2004 · NWS LMK · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Dec 31, 2:45 AM EST, 5 hours 25 minutes earlier.

Area forecast discussion, Dec 31, 2:45 AM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 AM EST FRI DEC 31 2004

.SHORT RANGE...TDA THRU SUN...

A COUPLE BANDS OF SHOWERS TO MOVE ACRS OUR FA EARLY THIS MORNING AS
MOIST SLY FLO/WAA CONTS IN THE LO LVLS. LTL CHG SEEN IN THE OVERALL
LARGE SCALE PATTERN IN THE SHORT TERM...CONTINUING IN MEAN UPR LVL
SW FLO WITH TEMPORARY SHIFTS TOWARD ZONAL IN THE LONG TERM. UPR LVL
TROF PASSES WELL TO OUR N TDA WITH BUILDING RIDGE IN WAKE THRU
TNGT...KEEPING POPS IN THE LOW CHC RANGE. SHALLOW SFC CDFNT WILL
APPROACH (GFS)OR PERHAPS PENETRATE (ETA) INTO OUR NRN FA SAT MRNG
AND BECOME QSTNRY. THE BNDRY LIFTS NWD SAT NGT AS LOW PRES MOVES
INTO THE UPR MSP VLY WITH TRAILING CDFNT PROGGED INTO OUR FA SUN
NGT/EARLY MON.

THE PRUDENT THING TO DO WITH THE FCST ATTM IS TO KEEP THE HIER POPS
(50)IN THE SAT THRU SUN NGT PDS WITH THE APPROACH OF AND POSITIONING
OF BNDRYS ACRS OUR FA ALONG WITH UPR LVL PERTUBATIONS IN THE SW FLO.
CURRENT FCST LEANS TOWARD THE GFS WITH KEEPING A SLY COMPONENT IN
THE WIND...ASSUMING THE AFOREMENTIONED CDFNT REMAINS TO OUR N SAT.
NOT CONFIDENT ENUF AT THIS POINT TO CHANGE TO THE ETA SOLTN. WILL
HAVE TO MONITOR OUR SRN INDIANA COUNTIES FOR RAINFALL ON TOP OF
SATURATED GROUND FROM THE CONTINUING SNOW MELT. MUSCATATUCK RIVER
NEAR FLOOD STAGE ATTM WITH A WARNING BEING ISSUED. NO SIMILAR PROBS
IN CENTRAL KY.

.LONG TERM...SUN NGT THRU THU...

STILL LTL CHG IN THE UPR LVL PATTERN THRU THU. WILL CONTINUE A DRY
FCST FOR MON ASSUMING FROPA BUT WITH LOW PRES DEEPENING ACRS THE MID
MSP VLY...FRONT WILL LIFT NWD AND THERE CUD BE SIGNIFICANT RAINS MON
NGT/TUE WITH HI CHC POPS CURRENTLY FCST. ANOTHER ROUND OF SHWRS
EXPECTED IN THE TUE NGT THRU WED NGT PDS WITH REPEATED CYCLOGENESIS
ACRS THE CENTRAL PLAINS/MID MSP VLY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

&&

DK
Hazardous weather outlook, Dec 31, 4:45 AM EST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 AM EST FRI DEC 31 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-011000-
ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT-
BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON-
FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON-
HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION-
MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-
PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN-
WASHINGTON-WOODFORD-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
445 AM EST FRI DEC 31 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THE MUSCATATUCK RIVER IN SOUTHERN INDIANA WILL EXCEED FLOOD STAGE
TODAY. PLEASE REFER TO THE RIVER FLOOD WARNING (SDFFLWLMK) FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Jefferson

When
December 31, 8:10 AM EST to 9:40 PM EST
Where
Jefferson forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.786, -85.439 (the zone’s center; the record gives no point)

The Muscatatuck River at Deputy crested around 21.06 feet at 245 PM EST on December 31. Flood stage at Deputy is 20 feet. Minor flooding occurs at this level. County roads are under water in northeast Jefferson County, Indiana.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, December 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5431926.